Learn about how to lose weight on SSRI drugs and stop feeling like you don't have a choice about the weight gain. Losing weight on SSRI drugs can be tricky, especially if you are taking one that causes weight gain in most people or makes you crave unhealthy foods. By following a few simple suggestions, you can overcome this and start to lose weight on SSRI drugs.
- Carefully watch your intake of simple carbohydrates. Foods such as candy, doughnuts, and other sugary, high-calorie products can quickly send your weight climbing. Unfortunately, some SSRI drugs increase the craving for such foods in some people. If you are trying to lose weight on SSRI drugs, you should address this problem by not keeping these foods in the house or around the office. Instead, keep healthier snacks on hand. When the craving for these foods starts, try a walk and a glass of water and then wait 20 minutes or so and see if you are still hungry. If so, try complex carbohydrates such as whole grain crackers and an apple.
- Exercise. Exercise can counteract any negative side effects of the SSRI drugs you are currently taking. Exercise improves the mood, improves sleep, suppresses the appetite, and helps burn calories faster. Exercise is an important component for anyone looking to lose weight on SSRI drugs.
- Adjust your dosage. People sometimes take higher dosages than are necessary for treatment of their depression or other underlying condition. Ask your doctor if an adjustment in dosage might be a possibility for you. If you want to lose weight on SSRI drugs, you should seriously consider a lower dosage which will effectively lessen the side effects of the drug.
- Try another SSRI. Some SSRI drugs are known to cause weight gain, while others typically cause weight loss. Talk to your physician about how to lose weight on SSRI drugs by choosing a different drug. He may have a suggestion for an SSRI drug that will still be effective for you while helping you shed pounds.